Alert archive / California / Wind Advisories in 2016
Wind Advisory 16, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 13, 2016, 4:56 AM PDT. It took effect at Apr 13, 2016, 2:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2016, 4:56 AM PDT (11:56 UTC)
- In effect from
- Apr 13, 2016, 2:00 PM PDT
- Expired
- Apr 14, 2016, 1:08 AM PDT
- In force
- 11 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
059 WWUS76 KHNX 131156 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 456 AM PDT WED APR 13 2016 CAZ095-098-099-132100- /O.NEW.KHNX.WI.Y.0016.160414T0600Z-160415T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 456 AM PDT WED APR 13 2016 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT. * TIMING...WINDS WILL INCREASE THIS EVENING THROUGH AND BELOW THE PASSES. THE STRONG WINDS SPREAD OVER THE MUCH OF THE KERN COUNTY MOUNTAINS AND DESERT THURSDAY AFTERNOON AND CONTINUE THROUGH EARLY FRIDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO NEAR 60 MPH. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TEHACHAPI PASS AND WALKER PASS...HIGHWAYS 14...58...178...INTERSTATE 5...AND U.S. 395 WILL BE MOST IMPACTED. LOCALLY POOR VISIBILITIES DUE TO BLOWING DUST AND SAND. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BEAN
3 follow-up statements
182 WWUS76 KHNX 132054 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 154 PM PDT WED APR 13 2016 CAZ095-098-099-140500- /O.EXT.KHNX.WI.Y.0016.160413T2100Z-160415T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 154 PM PDT WED APR 13 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... * TIMING...WINDS WILL CONTINUE TO INCREASE THIS EVENING THROUGH AND BELOW THE PASSES. THE STRONG WINDS SPREAD OVER THE MUCH OF THE KERN COUNTY MOUNTAINS AND DESERT THURSDAY AFTERNOON AND CONTINUE THROUGH EARLY FRIDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO NEAR 60 MPH. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TEHACHAPI PASS AND WALKER PASS...HIGHWAYS 14...58...178...INTERSTATE 5...AND U.S. 395 WILL BE MOST IMPACTED. LOCALLY POOR VISIBILITIES DUE TO BLOWING DUST AND SAND. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ANDERSEN
983 WWUS76 KHNX 140440 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 940 PM PDT WED APR 13 2016 CAZ095-098-099-141500- /O.CON.KHNX.WI.Y.0016.000000T0000Z-160415T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 940 PM PDT WED APR 13 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * TIMING...THROUGH FRIDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO NEAR 60 MPH. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TEHACHAPI PASS AND WALKER PASS...HIGHWAYS 14...58...178...INTERSTATE 5...AND U.S. 395 WILL BE MOST IMPACTED. LOCALLY POOR VISIBILITIES DUE TO BLOWING DUST AND SAND. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
513 WWUS76 KHNX 140808 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 108 AM PDT THU APR 14 2016 CAZ095-098-099-141615- /O.UPG.KHNX.WI.Y.0016.000000T0000Z-160415T1200Z/ /O.NEW.KHNX.HW.W.0003.160414T0808Z-160415T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 108 AM PDT THU APR 14 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THROUGH FRIDAY MORNING. THROUGH THE OVERNIGHT HOURS AND MORNING THE STRONG WINDS WILL BE LIMITED TO AREAS BELOW CANYONS AND PASSES. THE STRONG WINDS WILL THEN BECOME MORE WIDESPREAD THE AFTERNOON. * WINDS...WEST TO NORTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO NEAR 70 MPH. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TEHACHAPI PASS AND WALKER PASS...HIGHWAYS 14...58...178...INTERSTATE 5...AND U.S. 395 WILL BE MOST IMPACTED. LOCALLY POOR VISIBILITIES DUE TO BLOWING DUST AND SAND. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ DUDLEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 4:51 AM PDT, 5 minutes earlier.
Area forecast discussion, Apr 13, 4:51 AM PDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 451 AM PDT WED APR 13 2016 .SYNOPSIS... DRY AND SEASONABLY MILD CONDITIONS WILL CONTINUE TODAY AHEAD OF THE NEXT APPROACHING WEATHER SYSTEM. THIS SYSTEM IS EXPECTED TO BRING LITTLE TO NO PRECIPITATION TO CENTRAL CALIFORNIA BUT WILL GENERATE GUSTY WINDS IN DESERT AREAS AND THROUGH AND BELOW MOUNTAIN PASSES TONIGHT THROUGH THURSDAY. TEMPERATURES WILL THEN WARM THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE REGION. && .DISCUSSION... NEAR ZONAL FLOW CONTINUES ACROSS CALIFORNIA AS A DEVELOPING LOW PRESSURE SYSTEM TRACKS TOWARD THE PACIFIC NORTHWEST COAST. WHILE A SWATH OF HIGH CLOUDS ROTATES UNDERNEATH THE LOW AND PUSHES INLAND OVER CALIFORNIA...UPSLOPE LOW AND MID LEVEL CLOUDS PERSIST OVER THE SOUTHERN SAN JOAQUIN VALLEY AND SURROUNDING TERRAIN. SEASONABLY MILD CONDITIONS WILL CONTINUE TODAY AHEAD OF THE APPROACHING SYSTEM. AS THE LOW NEARS THE COAST BY LATE TONIGHT...STRENGTHENING ONSHORE SURFACE PRESSURE GRADIENTS WILL HELP TO GENERATE GUSTY WINDS THROUGH AND BELOW MOUNTAIN PASSES. THE FRONTAL SYSTEM IS HANDLED SIMILARLY BY MODELS AND IS PROGGED TO DROP THROUGH THE GREAT BASIN THURSDAY INTO FRIDAY. LIMITED PRECIPITATION CAN BE EXPECTED FOR OUR AREA...JUST GENERATING SOME SLIGHT CHANCES FOR SHOWERS OVER NORTHERN LOCATIONS...MAINLY THE SIERRA NORTH OF KINGS CANYON. THE BIGGEST EFFECT WILL BE FURTHER STRENGTHENING WINDS OVER THE KERN COUNTY MOUNTAINS AND DESERT AREAS THURSDAY INTO EARLY FRIDAY. A WIND ADVISORY HAS BEEN ISSUED FOR THESE AREAS FROM LATE THIS EVENING THROUGH EARLY FRIDAY MORNING. GOOD MODEL CONSENSUS CONTINUES THROUGH THE WEEKEND AS AN UPPER RIDGE IS FORECAST TO AMPLIFY ALONG THE WEST COAST INTO EARLY NEXT WEEK. THIS WILL BRING DRY AND WARMING CONDITIONS. AFTER A BRIEF COOLDOWN THURSDAY WITH THE PASSING FRONTAL SYSTEM...TEMPERATURES WILL CLIMB TO AROUND 10-15 DEGREES ABOVE CLIMO BY THE FIRST PART OF NEXT WEEK AS THE RIDGE STRENGTHENS. SOME MODEL DIFFERENCES DEVELOP WITH THE NEXT APPROACHING LOW PRESSURE SYSTEM BUT WE ARE CURRENTLY LOOKING FOR A FEW DEGREES OF COOLING AFTER MONDAY AS IT NEARS THE WEST COAST. && .AVIATION... LOCAL MVFR CONDITIONS DUE TO LOW CLOUDS ALONG THE EASTERN AND SOUTHERN PERIMETERS OF THE SAN JOAQUIN VALLEY. OTHERWISE VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS && .AIR QUALITY ISSUES... NONE. && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION AN/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 PM THIS EVENING TO 5 AM PDT FRIDAY CAZ095-098-099. && PUBLIC...JEB AVN/FW...BEAN SYNOPSIS...JEB WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 12, 7:46 AM PDT, 21 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 746 AM PDT TUE APR 12 2016 CAZ095-098-099-131200- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 746 AM PDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND DESERT. ...GUSTY WINDS THURSDAY... .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY * WINDS: WEST 20-30 MPH WITH GUSTS TO 50 MPH. LOCALLY STRONGER GUSTS THROUGH AND BELOW PASSES AND CANYONS AT TIMES. * VISIBILITY: LOCALLY ONE MILE OR LESS DUE TO BLOWING DUST AND SAND. * TIMING: THURSDAY AFTERNOON AND EVENING. * IMPACTS: THOSE OPERATING HIGH PROFILE VEHICLES SHOULD TAKE CAUTION AS STRONG CROSSWINDS ARE POSSIBLE...INCLUDING ALONG HIGHWAYS 14...58...178 AND U.S. 395. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.